# SDR CA090326005

- Difficulty date: March 16, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Cessna 172RG
- Aircraft time: 6,656 hours
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 3411 · Pitot/Static System
- Part: Line
- Part number: S10711
- Condition: Melted
- Location: Pilot System
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, N
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED THAT AIRSPEED INDICATOR WAS READING 20 KNOTS LOW. WHEN PITOT HEAD WAS REMOVED IT WAS FOUND THAT THE PLASTIC PITOT LINE WAS MELTED HALF WAY THRU BY THE WIRES TO THE PITOT HEAT ELEMENT. AS THESE WIRES GET WARM WITH THE PITOT HEAT ON, IT IS IMPORTANT TO ENSURE THE PITOT LINE IS NOT TOUCHING THESE WIRES.
